Alert archive / Colorado / Frost Advisories in 2008

Frost Advisory 5, NWS Pueblo, CO

October 14, 200813 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Oct 14, 2008, 10:50 AM MDT for 13 counties in Colorado. It took effect at Oct 15, 2008, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2008, 10:50 AM MDT (16:50 UTC)
In effect from
Oct 15, 2008, 2:00 AM MDT
Expired
Oct 15, 2008, 7:36 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 141650
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1050 AM MDT TUE OCT 14 2008

COZ083>089-093>099-142300-
/O.NEW.KPUB.FR.Y.0005.081015T0800Z-081015T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
1050 AM MDT TUE OCT 14 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. 

THIS ADVISORY IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO
PLAINS. 

A STORM SYSTEM OVER THE REGION LATE THIS MORNING WILL CLEAR THE
AREA BY EARLY EVENING. BY LATER THIS EVENING...SKIES ARE EXPECTED TO
CLEAR AND WINDS WILL BECOME LIGHT. TEMPERATURES WILL FALL TO 30 TO
35 DEGREES OVER MOST AREAS OF THE SOUTHEAST COLORADO PLAINS TOWARDS
SUNRISE...AND THIS WILL ALLOW FOR WIDESPREAD AREAS OF FROST TO
FORM ACROSS THE REGION.

$$

HODANISH
4 follow-up statements
000 
WWUS75 KPUB 142106
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT TUE OCT 14 2008

COZ083>089-093>099-150315-
/O.CON.KPUB.FR.Y.0005.081015T0800Z-081015T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
306 PM MDT TUE OCT 14 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY. 

THIS ADVISORY IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO
PLAINS.

A STORM SYSTEM OVER THE REGION DURING TUESDAY AFTERNOON WILL CLEAR
THE AREA BY EARLY EVENING. LATER THIS EVENING...SKIES ARE
EXPECTED TO CLEAR AND WINDS WILL BECOME LIGHT. TEMPERATURES WILL
FALL INTO THE 30 TO 35 DEGREE RANGE OVER MOST AREAS OF THE
SOUTHEAST COLORADO PLAINS TOWARDS SUNRISE...AND THIS WILL ALLOW
FOR WIDESPREAD AREAS OF FROST TO FORM ACROSS THE REGION.

$$

HODANISH
000 
WWUS75 KPUB 150213
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT TUE OCT 14 2008

COZ083>089-093>099-151100-
/O.CON.KPUB.FR.Y.0005.081015T0800Z-081015T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
813 PM MDT TUE OCT 14 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
WEDNESDAY. 

THIS ADVISORY IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO
PLAINS. THIS INCLUDES...BUT NOT LIMITED TO...MONUMENT...COLORADO 
SPRINGS...CANON CITY...PUEBLO AND PUEBLO WEST...WALSENBURG...
TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD. 

TEMPERATURES WILL FALL INTO THE 30 TO 35 DEGREE RANGE OVER MOST
AREAS OF THE SOUTHEAST COLORADO PLAINS TOWARDS SUNRISE. THIS WILL
ALLOW FOR WIDESPREAD FROST TO FORM ACROSS MUCH OF SOUTHEAST
COLORADO.

$$

METZE
000 
WWUS75 KPUB 151027
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
427 AM MDT WED OCT 15 2008

COZ083>089-093>099-151400-
/O.CON.KPUB.FR.Y.0005.000000T0000Z-081015T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
427 AM MDT WED OCT 15 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

THIS ADVISORY IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO
PLAINS. THIS INCLUDES...BUT NOT LIMITED TO...MONUMENT...COLORADO
SPRINGS...CANON CITY...PUEBLO AND PUEBLO WEST...WALSENBURG...
TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD.

TEMPERATURES WILL FALL INTO THE 30 TO 35 DEGREE RANGE OVER MOST
AREAS OF THE SOUTHEAST COLORADO PLAINS TOWARDS SUNRISE. THIS WILL
ALLOW FOR WIDESPREAD FROST TO FORM ACROSS MUCH OF SOUTHEAST
COLORADO.

$$
000 
WWUS75 KPUB 151336
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
736 AM MDT WED OCT 15 2008

COZ083>089-093>099-151445-
/O.CAN.KPUB.FR.Y.0005.000000T0000Z-081015T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
736 AM MDT WED OCT 15 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES WILL CONTINUE TO RISE ABOVE THE FREEZING MARK THROUGH
THE REMAINDER OF THE MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 14, 3:51 AM MDT, 6 hours 59 minutes earlier.

Area forecast discussion, Oct 14, 3:51 AM MDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
351 AM MDT TUE OCT 14 2008

.SHORT TERM...
(TODAY AND TONIGHT)

UPPER LOW NEAR THE FOUR CORNERS EARLY THIS MORNING...WITH WARM
ADVECTION PRECIP SHIELD SPREADING NORTHWARD OUT OF THE TEXAS
PANHANDLE INTO THE SOUTHEAST PLAINS. FARTHER WEST OVER THE
MOUNTAINS...PRECIP FAIRLY LIMITED BY VERY DRY MID LEVELS...WITH ONLY
A FEW LIGHT -SHRA/-SHSN NOTED. DID SEE A COUPLE LIGHTNING STRIKES
WEST OF WOLF CREEK PASS EARLIER THIS MORNING...BUT BEST INSTABILITY
LOOKS TO REMAIN SOUTH IN TX/NM. TEMPS BEGINNING A SLOW UPWARD CLIMB
OVER MUCH OF THE EAST THIS MORNING...AS WARMER/MOISTER AIR MASS
SPREADS NORTH. STILL HAVE SOME READINGS BELOW FREEZING OVER EL PASO
AND PUEBLO COUNTIES WHERE CLOUDS ARE STILL RATHER PATCHY...THOUGH
SUSPECT TEMPS WILL BEGIN RISING HERE BY SUNRISE AS MOISTURE SPREADS
NORTH. GIVEN THE UPWARD TREND IN TEMPS...WILL CANCEL THE
FROST/FREEZE HIGHLIGHT WITH THE NEW SET OF GRIDS LATER THIS MORNING.
FORECAST FOR TODAY LIFTS THE UPPER LOW EASTWARD ACROSS THE
AREA...WITH A SLOW WEAKEN TREND BY EVENING AS THE SYSTEM EJECTS INTO
THE CENTRAL PLAINS. BEST CHANCES FOR PRECIP WILL BE OVER THE FAR
EAST...WHERE BEST DYNAMIC LIFT AND DEEPER MOISTURE COINCIDE. BUMPED
UP POPS TO CATEGORICAL OVER THE SOUTHEAST CORNER...AND SPREAD THE
LIKELY POPS A LITTLE FARTHER WEST ALONG THE NM BORDER TO BETTER
BLEND WITH SURROUNDING GRIDS. PRECIP TAPERS OFF FAIRLY QUICKLY WEST
OF I-25 AND NORTH OF THE ARKANSAS RIVER...WITH ONLY ISOLATED POPS
MOST NORTHERN ZONES. SUPPOSE WE COULD SEE SOME MINOR SNOW ACCUMULATIONS
OVER THE SOUTHERN SANGRES AND SOUTHERN SAN JUANS THIS MORNING AS
PRECIP BRIEFLY EXPANDS WESTWARD...THOUGH LACK OF ENHANCED CLOUDS
WEST OF I-25 SO FAR THIS MORNING SUGGESTS PRECIP OVER THE MOUNTAINS
MAY BE RATHER PATCHY AT BEST. PRECIP ENDS FAIRLY QUICKLY FROM WEST
TO EAST OVERNIGHT...AND MADE JUST SOME MINOR ADJUSTMENTS TO POP/WEA
GRIDS FOR THIS EVENING. WILL LIKELY SEE FAIRLY WIDESPREAD
FROST/FREEZE OVER THE PLAINS ONCE AGAIN AS CLOUDS CLEAR...THOUGH
WILL WAIT AND LET DAY-SHIFT MAKE THE CALL.

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

MODELS (EUROPEAN...GFS...AND NAM12) IN VERY GOOD AGREEMENT THROUGH
THE UPCOMING WEEKEND.

AFTER A CHILLY START TO THE DAY...ZONAL FLOW ALOFT FORECAST FOR
WEDNESDAY...WITH MID LEVEL TEMPERATURES RISING TO BETWEEN 2 AND 6
DEGREES CELSIUS. WITH A GOOD DEAL OF SUN...THAT SHOULD TRANSLATE
INTO HIGHS IN THE 50S AND 60S ACROSS THE PLAINS AND HIGH
VALLEYS...AND THE 40S MOST MOUNTAIN AREAS.

ON THURSDAY...IN ADVANCE OF A SHORTWAVE TO OUR NORTH...MID LEVEL
TEMPERATURES FORECAST TO RISE TO 4 TO 7 DEGREES CELSIUS...MEANING
HIGHS MOSTLY IN THE LOWER 70S ACROSS THE PLAINS...60S HIGH
VALLEYS...AND 40S AND 50S IN THE UPPER ARKANSAS VALLEY AND
MOUNTAINS. THAT SHORTWAVE WILL BE MOVING ACROSS THE NORTHERN
ROCKIES AND NORTHERN PLAINS...AND WILL BRING A COLD FRONT THROUGH
THE EASTERN PLAINS THURSDAY NIGHT. 00Z RUN OF THE NAM12 GAVE SOME
PALTRY QPF TO THE SOUTHEAST PLAINS...BUT THE 06Z RUN GIVES
NOTHING. DECIDED TO KEEP GOING FORECAST OF DRY.

IN THE WAKE OF THE SHORTWAVE...ON FRIDAY A STRONG UPPER RIDGE WILL
BUILD QUICKLY ACROSS THE SOUTHERN ROCKIES. THINK THE MID LEVEL
TEMPERATURE RISE MAY BE A BIT OVERDONE ON FRIDAY...BUT SATURDAY
PROMISES TO SEE THOSE TEMPERATURES ANOTHER 2 TO 3 DEGREES HIGHER.
WILL PLENTY OF SUNSHINE...EXPECT FRIDAYS HIGHS TO BE SIMILAR TO
THURSDAY...AND SATURDAY SHOULD SEE TEMPERATURES IN THE 70S ACROSS
THE PLAINS...60S IN THE HIGH VALLEYS...AND 40S AND 50S UPPER
ARKANSAS VALLEY AND MOST MOUNTAINS AREAS.

ANOTHER TROUGH WILL BE MOVING INTO THE NORTHWEST US LATTER PART OF
WEEKEND AND MONDAY...BRINGING AN INCREASE IN MOISTURE ACROSS OUR
CWFA. ANY SHOWERS WILL BE CONFINED TO THE MOUNTAINS SUNDAY
AFTERNOON BUT THEN ACROSS THE ENTIRE AREA ON MONDAY...BUT STILL
IN THE ISOLATE CATEGORY AT THIS TIME. TEMPERATURES WILL LOWER A
CATEGORY OR TWO WITH THE INCREASE IN CLOUDS. -TLM-

&&

.AVIATION...
WILL LIKELY SEE AT LEAST BRIEF PERIODS OF MVFR CIGS AT ALL TAF SITES
FROM MID MORNING THROUGH MID-AFTERNOON...AS SCATTERED SHOWERS PUSH
NORTH OUT OF NEW MEXICO. COULD SEE SOME BRIEF IFR CONDITIONS OUT
ALONG THE KS BORDER THIS MORNING INTO THE EARLY AFTERNOON WITH
HEAVIER PRECIP...BUT SUSPECT THE LOWER CIGS/VIS WILL STAY WELL EAST
OF I-25. SOME PATCHY MOUNTAIN OBSCURATION OVER THE SANGRE DE CRISTO
AND SAN JUAN RANGES TODAY...BEFORE CLOUDS CLEAR SLOWLY FROM WEST TO
EAST OVERNIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM MDT THIS MORNING FOR COZ083-085-086-
089-095-096.

FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ084.

&&

10/13
Hazardous weather outlook, Oct 14, 6:39 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
639 AM MDT TUE OCT 14 2008

COZ058>089-093>099-151245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
639 AM MDT TUE OCT 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN SHOWERS WILL COVER MOST OF THE SOUTHEAST PLAINS EAST
OF I-25 THIS AFTERNOON...WITH LOCAL RAINFALL AMOUNTS OF BETWEEN A
HALF INCH AND AN INCH POSSIBLE NEAR THE KANSAS BORDER. OVER THE
MOUNTAINS AND I-25 CORRIDOR...ISOLATED TO SCATTERED RAIN AND
MOUNTAIN SNOW SHOWERS WILL BE POSSIBLE...WITH THE BEST CHANCE FOR
PRECIPITATION NEAR THE NEW MEXICO BORDER. LOCALIZED SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE OVER THE HIGHER
ELEVATIONS OF THE EASTERN SAN JUAN AND SOUTHERN SANGRE DE CRISTO
MOUNTAINS...ABOVE 9000 FEET...BY EARLY THIS EVENING. PRECIPITATION
WILL COME TO AN END FROM WEST TO EAST OVERNIGHT...WITH THE POTENTIAL
FOR BELOW FREEZING TEMPERATURES OVER MOST OF THE EASTERN PLAINS BY
EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGHER
TERRAIN DURING THE LATTER HALF OF THE UPCOMING WEEKEND...AND OVER
ALL OF SOUTHERN COLORADO ON MONDAY. THE PRIMARY THREATS WILL BE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY OVER THE EASTERN SAN JUAN MOUNTAINS AND SOUTHERN SANGRE
DE CRISTO MOUNTAINS ABOVE 9000 FEET THROUGH EARLY THIS EVENING.

10/13

In the hours before

Local storm report, Oct 14, 9:22 AM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
922 AM MDT TUE OCT 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     SNOW             ROSITA                  38.10N 105.33W
10/14/2008  M2.0 INCH        CUSTER             CO   TRAINED SPOTTER

&&

JKH

Nearby

Frost Advisories in Colorado, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.